MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH URETEROSCOPE; URETERORENOSCOPE

OLYMPUS WINTER & IBE GMBH URETEROSCOPE; URETERORENOSCOPE
Model Number WA29049A
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/05/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to olympus for evaluation and the customer's allegation was confirmed.The evaluation found a bent outer tube, and a spot on the optical.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
The customer reported to olympus, at the outpatient surgery unit, during procedure, it was reported that the device-ureteroscope, 6,4/7,8 fr.X 330 mm, 7°, straight ocular angle, 4,2 fr.Channel, with wa00395a was bent at the end of the procedure when removing the scope.The procedure was ureteroscopy laser lithotripsy stenting undertaken and completed with the same device.The procedure was prolonged by 15 mins.Though there was a delay, this delay was reported to be a short one.There were no reports of patient harm or clinical impact associated with the reported event.No medical intervention was undertaken to preclude permanent harm/injury to the patient.There is no evidence of any serious deterioration in the state of health of the patient.Also, no indication of any life-threatening event occurred during the procedure.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the device evaluation and the legal manufacturer's final investigation.New information added to the following fields: a review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over one (1) year since the subject device was manufactured.The device was returned, and an evaluation was completed for it.During inspection, olympus confirmed the reported event.Based on the results of the investigation, a definitive root cause could not be determined.However, it is likely the event occurred due excessive use.Olympus will continue to monitor field performance for this device.

Brand Name
URETEROSCOPE
Common Device Name
URETERORENOSCOPE
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, deutschland 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, deutschland
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17875829
Report Number9610773-2023-02817
Device Sequence Number14549609
Product Code FGB
UDI-Device Identifier04042761063043
UDI-Public04042761063043
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K951855
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWA29049A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/18/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/06/2023
Supplement Date Received by Manufacturer06/13/2024
Initial Report FDA Received Date10/05/2023
Supplement Report FDA Received Date06/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/24/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown